# I Global Forum on Artificial Intelligence and Sustainability

## **SEPTEMBER 25-26, 2023**

#### Agenda DRAFT

#### Day 1: 16:00 - 19:30

16:00 Opening and Welcome. Authorities.

16:10 Opening Keynote (15 min)

**Pilar Manchón**. Senior Director of Engineering, AI Research Strategy at Google. IA Advisory Committee. Government of Spain.

16:30 - First Panel: Artificial Intelligence and Sustainability: challenges and opportunities to change the world (45 min)

**Moderator: Ronit Levavi**. Director, Program Management, Research & Search at Google

#### **Speakers:**

- Ricardo Vinuessa. PhD in Mechanical and Aerospace Engineering from the Illinois Institute of Technology in Chicago (USA). Vice Director of KTH Digitalization Platform and Lead Faculty at KTH Climate Action Centre in Stockholm. Director of the Applied Artificial Intelligence group at KTH Royal Institute of Technology in Stockholm (Sweden).
- Francisco Herrera. Universidad de Granada. Director of the Andalusian Interuniversity University Institute in Data Science and Computational Intelligence. IA Advisory Committee. Government of Spain.
- INDITEX. IndesIA. Spanish industry artificial intelligence consortium

# 17:15 Research Talk (10 min per speaker)

- **TED 1: Carlos León.** Full Professor at the Universidad de Sevilla. Director of the research group "Electronic Technology and Industrial Informatics". Director of the Telefónica Chair University of Seville Intelligence in the Network.
- **TED 2: Coral Calero.** Professor of Computer Languages and Systems at the University of Castilla-La Mancha. Member of the Alarcos Research Group, being responsible for the line of "Green and Sustainable software".
- **TED 3: Matteo Rucco.** Promoter of the European project REXASI-PRO (REliable & eXplainable Swarm Intelligence for People with Reduced mObility). Expert in data science for complex bio-inspired systems, aerospace, elevators. Data Science Manager at the Biocentis.

#### 17:45 - Break - Networking (30 min)

#### 18:15 Opening Keynote (15 min)

Anibal Ollero. Director of the Robotics Laboratory (GRVC) and Scientific Advisor of the Advanced Center for Aerospace Technologies (CATEC). National Engineering Research Award; Rei Jaume I in New Technologies Award; "Javier Benjumea Puigcerver" Award; FAMA University of Seville Award in Engineering and Architecture. Co-chair of the "IEEE Technical Committee on Aerial Robotics and Unmanned Aerial Vehicles".

# 18:30 - Second Panel: Artificial intelligence, Attention to the Environment and Economic and Technological Development (45 min)

**Moderator: Carlos Bordons**. Full Professor at the Universidad de Sevilla. Founder and Director of ENGREEN, Engineering Laboratory for Energy and Environmental Sustainability.CTA (Corporación Tecnológica de Andalucía).

# **Speakers:**

- Michael Beetz. Professor for Computer Science at the Faculty for Mathematics & Informatics of the University Bremen. Head of the Institute for Artificial Intelligence (IAI). IAI investigates AI-based control methods for robotic agents, with a focus on human-scale everyday manipulation tasks.
- Cynthia Breazeal. Professor of communication arts and sciences at MIT. Director of the MIT Initiative on Responsible Artificial Intelligence for Social Empowerment and Education.
- **Sergio Boixo**. Scientific Director of Quantum Computer Theory at Quantum Artificial Intelligence Lab. Google.
- AIRBUS. IndesIA. Spanish industry artificial intelligence consortium.

# 19:15 Research Talk (10 min per speaker)

**TED 4: María Amparo Alonso Betanzos.** President (2013-2021) of the Spanish Association of Artificial Intelligence (AEPIA) and coordinator of the LIDIA research group. IA Advisory Committee. Government of Spain.

**TED 5: Luca Oneto**. University of Genoa. Amazon AWS Machine Learning and Somalvico Award (best Italian young researcher in AI). His research focuses on Statistical Learning Theory and Data Science, with special reference to the Trustworthy AI.

**TED 6: Victor Francisco Rodríguez Galiano**. Professor of the Department of Physical Geography of the University of Seville. Principal investigator of the AgrarIA Project. Member of the international panel of experts: "Co-leader of Land Product Validation SubGroup" of the Committee on Earth Observation Satellites (CEOS).

## 19:45 Networking Cocktail (60 min)

## Day 2 - 09:00 - 14:00

09:00 - Opening and Welcome

# 09:10 Opening Keynote (15 min):

Yossi Matias. Vice President, Engineering & Research, at Google (15 min).

**09:30** Third Panel: Artificial Intelligence, Human wellbeing and social development (45 min)

**Moderator: Rocio González-Díaz.** Professor of the Department of Applied Mathematics I of the Universidad de Sevilla. Director of the US node that participates in the European project REliable & eXplAinable Swarm Intelligence for People with Reduced mObility (REXASI-PRO).

#### **Speakers:**

- Juan Ignacio Cirac Sasturain. Physicist recognized for his research in quantum computing and quantum optics, framed in quantum theory and theoretical physics. Director of the theoretical division of the Max Planck Institute for Quantum Optics in Garching, Germany.
- Pascale Fung. Professor in the Department of Electronic & Computer Engineering and the Department of Computer Science & Engineering at the Hong Kong University of Science & Technology (HKUST). Director of the newly established, multidisciplinary Centre for AI Research (CAiRE) at HKUST.
- IDOVEN. Manuel Marina Breysse

# 10:15 Research Talk (10 min per speaker)

**TED 7:** M° José Escalona. Director of the Engineering and Science for Software Systems (ES3). Coordinator of the project, SiTPGa. Fujitsu Award for Innovation, the ROME-University, Women, and Business. Inclusive Woman Category: Social Commitment and CSR or the Light Award for Trajectory. Ada Byron awards for women in technology.

**TED 8: Joaquín Dopazo Blazquez.** Andalusian Platform of Computational Medicine. Founder of the Spanish Society of Artificial Intelligence in Biomedicine (IABiomed). National Prize for Informatics and Health.

**TED 9: Asunción Gómez Pérez.** Professor at the Polytechnic University of Madrid (UPM). ARITMEL National Computer Science Award, the UPM Annual Research Award and the Best Ideas Award of Business XII. Ada Byron Award for Technologist Woman. Royal Spanish Academy. IA Advisory Committee. Government of Spain.

#### 10:45 Networking break (30 min)

## 11:15 Opening Keynote (15 min):

**Emilia Gómez.** Lead Scientist, Human behavior and machine intelligence, Joint Research Centre, European Commission

# 11:30 Fourth Panel. Trustworthy Artificial Intelligence in the EU: from Ethical guidelines to legal requirements.

**Moderator:** Emilia Gomez. Principal investigator of Human behavior and machine intelligence (HUMAINT) project, Joint Research Centre, European Commission. Member of the OECD Working Party and Network of Experts on AI. Her team provides scientific and technical support to EU AI policies such as the AI Act and the Digital Services Act.

#### **Speakers:**

- Carme Artigas, Secretary of State and Artificial Intelligence
- Regional Minister. Junta de Andalucía
- María Pérez-Naranjo, ADA (Digitalization Agency of Andalucia)

# 12:30: Event highlight and closing comments (30 min)

Anibal Ollero. Director Robotics Lab University of Seville. Scientific Advisor FADA-CATEC. Professor Emeritus at the University of Seville at the Higher Technical School of Engineering. National Engineering Research Award; Rei Jaume I in New Technologies Award; "Javier Benjumea Puigcerver" Award; FAMA University of Seville Award in Engineering and Architecture. Co-chair of the "IEEE Technical Committee on Aerial Robotics and Unmanned Aerial Vehicles".

# **13:00 Closing**